MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD VAGINAL PANEL ON BD COR SYSTEM; MULTIPLE VAGINITIS/VAGINOSIS-ASSOCIATED PATHOGEN NUCLEIC ACID IVD KIT

BECTON, DICKINSON & CO. (SPARKS) BD VAGINAL PANEL ON BD COR SYSTEM; MULTIPLE VAGINITIS/VAGINOSIS-ASSOCIATED PATHOGEN NUCLEIC ACID IVD KIT
Catalog Number 443976
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.2.Additional medical device type: nsu, ouy, pqa a device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use of bd vaginal panel on bd cor system, a false positive patient result for all targets (candida group, candida glabrata, candida krusei, and trichomonas vaginalis) was obtained.Sample was repeated on bd max¿ system and was only positive for c.Glabrata.There was no report of patient impact.
 
Additional Manufacturer Narrative
Investigation summary: the complaint investigation for discrepant results when using bd cor¿ vaginal panel (ref.443976) from lot 4289100 was performed by the review of manufacturing records, review of customer¿s data and by the complaint¿s history review.Review of the manufacturing records of individual kit lots components indicates that those lots were manufactured according to specifications and met performance requirements.Customer suspected false positives results when a sample gave positive results for all the targets for the second master mix using bd cor¿ vaginal panel assay, but when repeated on a bd max¿ instrument, the sample tested positive only for the cgla target.Run file from bd cor instrument crm0119, containing the suspected sample, was received for investigation and analysed.Manual pcr curve adjudication was done to sample abot4, identified as the problematic sample by the customer.Targets in the bottom position of the cartridge, namely cgroup (rox channel), ckru (cy5 channel), cgla (vic channel), tv (fam channel) and the internal control (cy5.5 channel) all showed many step dislocations and atypical curves without sigmoidal shape.It is unlikely these are the result of true amplification.Nevertheless, manual curve adjudication has limitations; visual examination of pcr curves for low signal is a conservative assessment of the data.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on the bd cor¿ vaginal panel lot used by the customer.The root cause was not identified.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action since no new hazard was identified.Bd apologizes for the inconvenience that this may have caused.Bd quality will continue to monitor for trends.
 
Event or Problem Description

Brand Name
BD VAGINAL PANEL ON BD COR SYSTEM
Common Device Name
MULTIPLE VAGINITIS/VAGINOSIS-ASSOCIATED PATHOGEN NUCLEIC ACID IVD KIT
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22323798
Report Number1119779-2025-00647
Device Sequence Number18345943
Product Code OOI
UDI-Device Identifier00382904439767
UDI-Public(01)00382904439767(11)241015(17)251021(10)4289100
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K223653
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/21/2025
Device Catalogue Number443976
Device Lot Number4289100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2025
Supplement Date Received by Manufacturer09/11/2025
Initial Report FDA Received Date06/24/2025
Supplement Report FDA Received Date09/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown